MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541019P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blood Loss (2597); Unintended Radiation Exposure (4565)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on august 27th while at home, the patient who was to known to have dementia tried to rip the catheter from her neck.The patient was able to somehow detach the back end of the catheter and at that point reportedly lost two pints of blood.The patient¿s husband saw this occurrence and applied pressure to the lumens stopping the bleeding and called paramedics.The paramedics took the patient to the emergency room at the local hospital and took an x-ray of the patient.They looked at the patient¿s medical records and saw that the catheter had been placed on july 29th and called the doctor.The doctor advised them to not remove or flush any part of the catheter and had the patient transferred to the vascular access facility where the internal portion of the catheter still in the patient was removed and replaced it with an antegrade dialysis catheter.The catheter was not repaired, no catheter leak and no luer adapter issue.It was stated that no blood transfusion was required.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The first image depicts a gloved hand holding the catheter which was wrapped around the extension tubes and showing the hub with the cannula detached.The second image depicts a finger pointing at the skin next to the insertion hole of a patient.The third image depicts an x-ray of the patient where the catheter and skeleton can be seen.It was reported that there was a hole, break, and crack on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10537643
Report Number3009211636-2020-00220
Device Sequence Number372552
Product Code MSD
UDI-Device Identifier10884521158498
UDI-Public10884521158498
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number8888541019P
Device Catalogue Number8888541019P
Device Lot Number1930900075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR